MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US COR/TRI ANT STEM INSERT SHAFT; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US COR/TRI ANT STEM INSERT SHAFT; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 259807440
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the tip of the instrument broke during surgery.The broken fragment entered the patient and was difficult to locate and remove, but there was no consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that ¿the tip of the instrument broke during surgery.The hospital has experienced this issue with this instrument before.This occurred during the operation; the broken fragment entered the patient and is sometimes difficult to locate and remove.This may pose risks to the patient.¿ the product was not returned to depuy synthes; however, a photo was provided for review.The photo investigation revealed that the tip of the cor/tri ant stem insert shaft is broken.The fracture is consistent with cyclic bending loading of the inserter tip that exceeded the fatigue strength of the material.Previous investigations based on failure analysis through complaint data, identified that exposure to high-cycle impact loading, particularly when combined with slightly off-center and/or irregular impact patterns, can induce cyclic bending stresses on the inserter tip.These conditions may significantly accelerate the propagation of fatigue cracks, ultimately leading to the mechanical failure of the impactor tip.Properly handling and attention to the approved use of the device diminishes the risk of failure.Furthermore, with information provided, the potential cause can be traced to unintended use error.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the cor/tri ant stem insert shaft would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4) pcs total manufactured.2) date of manufacture: 11/22/2023.3) any anomalies or deviations identified in dhr: one quality hold was found, however is not related with the reported condition.4) expiry date: n/a.5) ifu reference: 090200836, rev j.Corrected: h4.

Brand Name
COR/TRI ANT STEM INSERT SHAFT
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24559171
Report Number1818910-2026-04492
Device Sequence Number15835500
Product Code HWR
UDI-Device Identifier10603295148425
UDI-Public(01)10603295148425(10)PG342870
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807440
Device Lot NumberPG342870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown